Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

September 5, 2021Lincoln County, Nebraska

NWS North Platte, NE issued this special weather statement at Sep 5, 2021, 5:37 AM CDT for Lincoln County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 5, 2021, 5:37 AM CDT (10:37 UTC)
Expired
Sep 5, 2021, 6:15 AM CDT
In force
38 min
Issued by
NWS North Platte, NE
Hail
0.88 in
Wind
30

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 114 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 10.6 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2021-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 724 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2021-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
724 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1466 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

733 
WWUS83 KLBF 051037
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
537 AM CDT Sun Sep 5 2021
 
NEZ059-051115-
Lincoln NE-
537 AM CDT Sun Sep 5 2021

...A strong thunderstorm will impact portions of southern Lincoln
County through 615 AM CDT...

At 536 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Maxwell, or 17 miles southeast of North Platte, moving
east at 30 mph.

HAZARD...Winds in excess of 30 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Lake Maloney State Recreation Area, Jeffrey Canyon State Wildlife
Management Area, Cottonwood Canyon State Wildlife Management Area and
Vroman.

This includes the following highways...
 Interstate 80 in Nebraska between mile markers 198 and 207.
 Highway 83 between mile markers 64 and 79.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Persons in campgrounds at Lake Maloney should consider seeking 
sturdy shelter until this storm passes.

&&

LAT...LON 4094 10105 4111 10092 4098 10023 4081 10023
      4082 10064
TIME...MOT...LOC 1036Z 270DEG 24KT 4092 10058 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH

$$

Roberg

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Sep 5, 4:42 AM CDT, 55 minutes earlier.

Area forecast discussion, Sep 5, 4:42 AM CDT, 55 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
442 AM CDT Sun Sep 5 2021

.SHORT TERM...(Today through Monday)
Issued at 441 AM CDT Sun Sep 5 2021

The forecast concern in the short term will be the ongoing showers
and thunderstorms this morning.

A broad upper ridge extended across the Desert Southwest. A closed
low was located over Ontario, Canada with a broad trough across the
Great Lakes and Midwest.

Scattered showers and thunderstorms have developed ahead of a
disturbance dropping southeast from southwest through central SD.
The 0-6km mean wind is west, and does veer west northwest toward
12Z. One cluster of storms over Arthur and Keith County has begun to
turn southeast and is favored to move southeast across portions of
southwest NE. Another small cluster of storms near Burwell has begun
to exit the FA. Latest mesoscale model trends indicates increased
coverage through 12Z this morning, then beginning to exit
southeastern zones after 15Z. Moderate instability exists, with
0-6km MUCAPEs ranging as high as 1500 j/kg. A few of the current
storms over Arthur and Keith County are strong to severe, and
could bring hail up to one inch in diameter to portions of west
central and southwest NE until mid morning. KLNX radar estimated
a 1/2 inch up to 1 1/2 inches where the stronger storms have
tracked. So, the potential for additional heavy rainfall continues.

Behind the disturbance, skies this afternoon will become sunny
all areas and highs are forecast to reach 83-86. Went slightly
warmer with highs near the latest CONSALL values. A weak front
will also move in turning winds to the north and northwest.

For tonight, clear skies with a strong thermal ridge overhead. Lows
in the mid 50s, with a strong inversion setting in.

On Labor Day (Monday), very warm temperatures aloft will mix to the
surface with a prevailing southwest wind. Much drier air will exist,
which has been absent for the past several weeks. Highs from 90 to
95 are expected. Minimum afternoon humidity to fall to 15 to 20
percent, especially west of Highway 83. With winds southwest to
around 10 mph, critical fire weather conditions are not expected,
although will be elevated.

.LONG TERM...(Monday night through Saturday)
Issued at 441 AM CDT Sun Sep 5 2021

The main forecast focus in the long term will be dry and warmer
temperatures through Saturday.

A cold front Monday night will temper highs Tuesday to upper 70s to
lower 80s.

Wednesday and beyond, a strong upper ridge over the Desert Southwest
is forecast to expand and center east of the Four Corners Region by
Thursday. A favorable setup for a strong warmup with highs by Friday
returning to the upper 80s and lower 90s.  A cold front Monday night
will temper highs to 80 to 85 Tuesday, warming back up to the upper
80s and lower 90s Thursday and Friday.

Dry conditions expected due to the upper ridge influence next week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1236 AM CDT Sun Sep 5 2021

VFR conditions expected to largely prevail through tomorrow
night. Thunderstorms are possible after 08/09Z generally along
and southeast of a ANW to LBF line. Confidence remains somewhat
low in direct impact at LBF, so will continue VCTS mention for
now, and will monitor trends for possible TSRA inclusion later.
Brief MVFR CIGs/visibilities will be possible inside any
convection before it exits off to the east by late morning.
Widespread VFR will prevail after this, with winds gradually
shifting from southerly to northerly through the afternoon, at
around 5 to 10kts.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Roberg
LONG TERM...Roberg
AVIATION...Brown
Hazardous weather outlook, Sep 5, 5:11 AM CDT, 26 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
511 AM CDT Sun Sep 5 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-061015-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
511 AM CDT Sun Sep 5 2021 /411 AM MDT Sun Sep 5 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TODAY AND TONIGHT.

Scattered thunderstorms will continue this morning across portions
of the Sandhills and southwest in to central Nebraska. The
strongest storms will have the potential to produce hail, frequent
lightning, and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

Near critical fire weather conditions are expected across portions
of the eastern Panhandle, western Sandhills and far southwest
Nebraska. Humidity values will fall to near 15 percent Monday
afternoon. However, winds are expected to remain light from the
southwest.

Beyond Monday, no hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Please relay any information about observed severe weather to the
NWS.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Sep 5, 3:26 AM CDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service North Platte NE
226 AM MDT Sun Sep 5 2021

NEZ035-050915-
Arthur NE-
226 AM MDT Sun Sep 5 2021

...A strong thunderstorm will impact portions of northeastern Arthur
County through 315 AM MDT...

At 226 AM MDT, Doppler radar was tracking a strong thunderstorm over
Arthur, moving southeast at 20 mph.

HAZARD...Winds in excess of 30 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Arthur, Haythorn Lake, Jensen Lake, Bucktail Lake, Three Mile Lake,
Velma, Bucktail and Calora.

This includes the following highways...
 Highway 61 between mile markers 119 and 134.
 Highway 92 between mile markers 165 and 179.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4163 10190 4171 10174 4165 10141 4140 10141
      4151 10174
TIME...MOT...LOC 0826Z 302DEG 17KT 4161 10169

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH

Roberg
Special weather statement, Sep 5, 4:07 AM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service North Platte NE
307 AM MDT Sun Sep 5 2021

NEZ057-050945-
Keith NE-
307 AM MDT Sun Sep 5 2021

...A strong thunderstorm will impact portions of east central Keith
County through 345 AM MDT...

At 306 AM MDT, Doppler radar was tracking a strong thunderstorm near
Keystone, or 13 miles northeast of Ogallala, moving east at 15 mph.

HAZARD...Winds in excess of 30 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Paxton, Sarben, Keystone, Big Bald Hill, Nevens and Broganville.

This includes Interstate 80 in Nebraska between mile markers 144 and
149.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4121 10161 4129 10151 4129 10128 4105 10128
TIME...MOT...LOC 0906Z 289DEG 12KT 4121 10148

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH

Roberg
Special weather statement, Sep 5, 4:22 AM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service North Platte NE
322 AM MDT Sun Sep 5 2021

NEZ035-057-051000-
Arthur NE-Keith NE-
322 AM MDT Sun Sep 5 2021

...A strong thunderstorm will impact portions of southeastern Arthur
and northeastern Keith Counties through 400 AM MDT...

At 322 AM MDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Lemoyne, or 13 miles south of Arthur, moving
southeast at 20 mph.

HAZARD...Winds in excess of 30 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Broganville.

This includes Highway 61 between mile markers 106 and 115.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4139 10182 4146 10171 4141 10142 4139 10141
      4139 10127 4119 10152
TIME...MOT...LOC 0922Z 302DEG 16KT 4138 10165

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH

Roberg
Special weather statement, Sep 5, 4:56 AM CDT, 41 minutes before
Special Weather Statement
National Weather Service North Platte NE
456 AM CDT Sun Sep 5 2021

NEZ057-059-051045-
Lincoln NE-Keith NE-
456 AM CDT Sun Sep 5 2021

...A strong thunderstorm will impact portions of east central Keith
and west central Lincoln Counties through 545 AM CDT/445 AM MDT/...

At 455 AM CDT/355 AM MDT/, Doppler radar was tracking a strong
thunderstorm near Sutherland Reservoir State Recreation Area, or 18
miles west of North Platte, moving east at 35 mph.

HAZARD...Winds in excess of 30 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Sutherland, Hershey, Paxton, Sutherland Reservoir State Recreation
Area, Lake Maloney State Recreation Area, Sarben, Coker and
O'Fallons.

This includes the following highways...
 Interstate 80 in Nebraska between mile markers 146 and 168.
 Highway 83 between mile markers 69 and 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Persons in campgrounds at Sutherland Reservoir and Lake Maloney
should consider seeking sturdy shelter until this storm passes.

&&

LAT...LON 4115 10143 4127 10130 4121 10102 4112 10092
      4107 10066 4090 10061 4099 10113
TIME...MOT...LOC 0955Z 280DEG 32KT 4105 10111

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH

Roberg
Special weather statement, Sep 5, 5:01 AM CDT, 36 minutes before
Special Weather Statement
National Weather Service North Platte NE
501 AM CDT Sun Sep 5 2021

NEZ035-036-057-059-051045-
Arthur NE-McPherson NE-Lincoln NE-Keith NE-
501 AM CDT Sun Sep 5 2021

...A strong thunderstorm will impact portions of southeastern Arthur,
northeastern Keith, northwestern Lincoln and southwestern McPherson
Counties through 545 AM CDT/445 AM MDT/...

At 501 AM CDT/401 AM MDT/, Doppler radar was tracking a strong
thunderstorm 12 miles northeast of Keystone, or 16 miles southeast of
Arthur, moving southeast at 30 mph.

HAZARD...Winds in excess of 30 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bucktail Lake and Big Bald Hill.

This includes Highway 92 between mile markers 166 and 170.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4139 10162 4163 10168 4154 10141 4128 10105
      4121 10134
TIME...MOT...LOC 1001Z 299DEG 25KT 4139 10149

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH

Roberg
Special weather statement, Sep 5, 5:37 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
537 AM CDT Sun Sep 5 2021

NEZ059-051115-
Lincoln NE-
537 AM CDT Sun Sep 5 2021

...A strong thunderstorm will impact portions of southern Lincoln
County through 615 AM CDT...

At 536 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Maxwell, or 17 miles southeast of North Platte, moving
east at 30 mph.

HAZARD...Winds in excess of 30 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lake Maloney State Recreation Area, Jeffrey Canyon State Wildlife
Management Area, Cottonwood Canyon State Wildlife Management Area and
Vroman.

This includes the following highways...
 Interstate 80 in Nebraska between mile markers 198 and 207.
 Highway 83 between mile markers 64 and 79.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Persons in campgrounds at Lake Maloney should consider seeking
sturdy shelter until this storm passes.

&&

LAT...LON 4094 10105 4111 10092 4098 10023 4081 10023
      4082 10064
TIME...MOT...LOC 1036Z 270DEG 24KT 4092 10058

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH

Roberg

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 9:35 PM CDTSpecial Weather StatementLBFCuster40 min
Sep 5, 1:10 AM CDTSpecial Weather StatementLBFLoup50 min
Sep 5, 1:52 AM CDTSpecial Weather StatementLBFGarfield38 min
Sep 5, 2:26 AM CDTSpecial Weather StatementLBFKeith49 min
Sep 5, 2:39 AM CDTSpecial Weather StatementLBFGarfield51 min
Sep 5, 3:13 AM CDTSpecial Weather StatementLBFKeith47 min
Sep 5, 3:26 AM CDTSpecial Weather StatementLBFArthur49 min
Sep 5, 3:38 AM CDTSevere Thunderstorm WarningLBFArthur, Keith37 min
Sep 5, 4:07 AM CDTSpecial Weather StatementLBFKeith38 min
Sep 5, 4:18 AM CDTSevere Thunderstorm WarningLBFArthur42 min
Sep 5, 4:22 AM CDTSpecial Weather StatementLBFKeith38 min
Sep 5, 4:56 AM CDTSpecial Weather StatementLBFLincoln49 min
Sep 5, 5:01 AM CDTSpecial Weather StatementLBFArthur44 min
Sep 5, 6:25 AM CDTSpecial Weather StatementLBFFrontier50 min
Sep 5, 7:00 AM CDTSpecial Weather StatementLBFFrontier45 min
Sep 5, 7:33 AM CDTSpecial Weather StatementLBFHolt42 min
Sep 5, 7:36 AM CDTSevere Thunderstorm Warning Considerable damage threatLBFHolt39 min
Sep 5, 8:14 AM CDTSpecial Weather StatementLBFBlaine46 min
Sep 5, 8:16 AM CDTSpecial Weather StatementLBFHolt44 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.